Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking maicardis and having leg cramps, dryness in mouth. Is it a side effect?

Answered by
Dr.
Dr. Jose Ignacio Artero Munoz

General & Family Physician

Practicing since :2001

Answered : 1118 Questions

default
Posted on Mon, 25 Nov 2013 in Bones, Muscles and Joints
Question: i am currently taking maicardis plus 80 and am having leg cramps dryness of the mouth I remember having these effects with lipitor and coveram what do you think the problem might be
doctor
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer: Hydrochlorothiazide Detailed Answer: Hello.Delighted to be able to help. The drug that you refer has two components:telmisartan and hydrochlorothiazide.Hydrochlorothiazide have diuretic effect. Dry mouth and cramps (by decreasing the levels of potassium) are probably related to intake of hydrochlorothiazide.Your doctor should evaluate to use alone telmisartan to control your blood pressure because also you're taking another drug for blood pressure. I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Diuretic

doctor1 MD

i am 46yrs old female, last night for the first time I was sleepwalking. Last week or so my ankle and feet have been swallen. been taking my water pills and elevating my feet. my left side is swallen from the calf down while my right side is barely swallen. Any suggestions on the cause? Even with following my doctors instructions, it is NOT decreasing in being swallen. I did have a stroke like 8 years ago and tests have shown a difference between my left and right side; right side has been weaker. Let me know what the cause could be and what will my doctor do since water pills and elevating an icing hasn t helped at all.

doctor1 MD

Age 50, had Hysterectomy 2004.Everytime I fly in plane and now I rode in a car for 5 hours to go on a cruise, my lower legs ankles and feet were swollen, my lower legs and ankles and feet were swollen pretty bad, by morning after sleeping the swelling was gone, by the night time they repeated being swollen. What can I do to solve the problem, gone to doctor, gives me water pills, for a few days. But won t refill them until I have the problem again.

doctor1 MD

I was recently prescribed a water pill due to swelling in my legs and feet . I began taking it and within 3 days I lost 11 pounds (I am 5 5 and around 190 pounds). The doctor called yesterday and told me to stop taking the diuretic immediately because prior to taking them they had done blood work and my potassium levels were low and that the medication would make the levels even lower. My question is how can I tell if it is too low. My heart feels like it is beating out of my chest but my pulse is at 65(normally around 75), my left foot and left hand are going numb, and I have had really bad muscle cramps . Is this related to the potassium or is it something else?

doctor1 MD

I am 57 yo postmenopausal. I ve never really had a weight problem. I have gained approx. 35 lbs in the last 6 months--the past 2 months it s been 10lb a month for 2 months...mainly in my abdomen. Besides the fact that most of my tops/shirts no longer fit me and I hate my appearance. This whole body changing shape(abd growth) has me miserable ...I am concerned that this could be symptomatic of something more serious maybe a malignancy or hormone problem. Let me back up and tell you a little medical hx. chronic pancreatitis, also had some fatty infiltration in my liver. (no, i m not a drinker) No recent flare ups of the CP. Recent annual Abd ultrasound and abd CT ok. Also I am on 3 different diuretics a day, so I m guessing not fluid retention

doctor1 MD

I have cirrhosis . I have been told it is moderate to severe. I have the common conditions that go with it. Very low platelet count . (numerous esophageal bandings) I am not a new-comer to this affliction. These are the things that have been...

doctor1 MD

Hi Doctor, I have been having hypertension for about 10 years. I am 43 years old. My height is 170 cms and weight 70 kgs. I have been taking AMTAS 10 (amlopidine) and my blood pressure used to be under control (around 120/80 to 125/85). Of late my...

doctor1 MD

HI, My blood pressure actually went up while on Lysinopril and I developed a dry, hacking cough which is a side effect of the med. Why would my BP get higher while on an ACE inhibitor? Do I need to make sure I drink more water?